| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Side Effect of Megestral?
August 2002

Q. I am an 81-year-old female with endometrial cancer. I am taking Megestral due to the possibility that it has spread to my lung. I have been taking this medication for the past 6 months; I wake up with my clothes soaked from perspiration at night and have excessive perspiration on my head. This happens frequently all day long running down my face and neck. I understand the medication is a hormone. Could this be the cause of the excessive sweating? I am also having shortness of breath. Do you have any information you can provide me?

A. Endometrial cancer, the most common form of cancer affecting the reproductive tract , accounts for about 6 percent of cancer in women. It most commonly occurs after menopause, the most common symptom being unexpected vaginal bleeding. Increased risk for endometrial cancer occurs in Caucasian women, prolonged exposure to estrogen, obesity, and certain other factors. Treatment usually involves surgery and can include chemotherapy or radiation as well. The medication you are taking blocks the effect of estrogen, attempting to suppress further tumor growth. A variety of side effects are possible. Be sure to report the sweating to your doctor so it can be fully evaluated.

http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682003.html

http://www.cancer.gov/CancerInformation/CancerType/endometrial

Disclaimer Back to Ask the Medical Experts